Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 189, NWS Memphis, TN

August 1, 2000Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 1, 2000, 4:22 PM CDT for Hardeman County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 1, 2000, 4:22 PM CDT (21:22 UTC)
Expired
Aug 1, 2000, 4:45 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TN

The radar

The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 012126
SVRMEM
TNC069-012145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AND EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 445 PM CDT

* AT 421 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  SAULSBURY...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLETON AROUND 440 PM CDT
  HORNSBY AROUND 445 PM CDT

.DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS
STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3520 8911 3502 8909 3504 8882 3530 8882

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 1, 2:40 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT TUE AUG 1 2000

SCT CONVECTION DEVELOPING ALONG SHEAR AXIS THIS AFTN W/ ISOLD
DEVELOPMENT ELSW ACROSS THE REGION. NUMEROUS OUTFLOW BOUNDARIES ALSO
NOTED ON BASE REFLECTIVITY W/ REDEVELOPMENT ALONG THESE FEATURES.
PRECIP ESTIMATES INDICATE LOCALLY 2 INCHES OF RAIN ACROSS SRN SHELBY
COUNTY AND NEAR MARIANNA AR SINCE NOON. 1ST PD POPS WILL BE
DEPENDANT ON RADAR TRENDS OVER THE NEXT HOUR OR SO W/ MOST ACTIVITY
EXPIRING TOWARD SUNSET. WILL ALSO MENTION PATCHY FOG TNGT IN AREAS
WHERE PRECIP HAS OCCURED.

LONGER TERM...SHEAR AXIS THAT HAS BEEN PERSISTENT ACROSS THE MID
SOUTH OVER THE LAST COUPLE OF DAYS WIL WEAKEN AND SHIFT EWD ON WED.
BLYR CONVERGENCE WILL NOT BE AS PRONOUNCED...BUT DIABATIC HEATING
AND DECENT LOW LEVEL MOISTURE SHOULD RESULT IN WDLY SCT DIURNAL
CONVECTION ACROSS MUCH OF THE REGION TMRW. WILL INCLUDE SLIGHTLY
HIGHER POPS ACROSS NE MS WHERE CONVERGENCE WILL BE A BIT MORE
FAVORABLE.

A S/W TROUGH ACROSS SCNTRL CANADA THIS AFTN WILL SWING ACROSS THE
GREAT LAKES WED NIGHT AS A TRAILING LOBE OF VORTICITY APPROACHES THE
MID SOUTH. 12Z ETA ALSO INDICATES MODEST UVM FROM CNTRL KY INTO WRN
TN BY EARLY THU. A SFC FRONT ASSOCIATED WITH THE UPPER LEVEL TROUGH
WILL APPROACH THE OH RIVER BY 12Z THU. CONVECTION AHEAD OF THIS
FRONT COULD PROPAGATE INTO NRN TN OR AT LEAST PUSH AN OUTFLOW
BOUNDARY OUR DIRECTION. 12Z AVN WAS LATE TODAY...BUT A QUICK LOOK AT
THE SYNOPTIC SCALE FEATURES INDICATES A SIMILAR PATTERN TO THE ETA
W/ THE SFC FRONT ACTUALLY FURTHER SOUTH. GIVEN CONCERNS ABOUT TIMING
AND THE FACT THAT IT IS THE 4TH PD...WILL OPT FOR LOW CHC POPS FOR
NOW. IF MODEL TRENDS CONTINUE...POPS MAY NEED TO SCALED UPWARD.

MEM 072/092 073/090 2213
MKL 068/090 069/089 2213
JBR 069/092 070/090 1113
TUP 071/089 071/089 2313

.MEM...NONE.

CBD

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.